Alert archive / Texas / Small Craft Advisories in 2018
Small Craft Advisory 21, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Mar 6, 2018, 2:54 PM CST. It took effect at Mar 7, 2018, 12:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2018, 2:54 PM CST (20:54 UTC)
- In effect from
- Mar 7, 2018, 12:00 AM CST
- Expired
- Mar 7, 2018, 11:39 AM CST
- In force
- 12 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
617 WHUS74 KCRP 062054 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 254 PM CST Tue Mar 6 2018 ...MODERATE TO STRONG NORTHEAST WIND TO DEVELOP AGAIN TONIGHT... .Elevated seas across the offshore waters will linger through the afternoon before subsiding this evening. However, strong northerly winds will redevelop late tonight with seas once again to build to hazardous levels. GMZ250-255-070500- /O.EXP.KCRP.SC.Y.0020.000000T0000Z-180306T2100Z/ /O.NEW.KCRP.SC.Y.0021.180307T0600Z-180308T0000Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 254 PM CST Tue Mar 6 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON... The National Weather Service in Corpus Christi has issued a Small Craft Advisory, which is in effect from midnight tonight to 6 PM CST Wednesday. * WINDS...Northeast wind 15 to 20 knots this afternoon restrengthening to 20 to 25 knots tonight. * WAVES/SEAS...Seas building to 4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ GMZ270-275-070500- /O.EXT.KCRP.SC.Y.0020.000000T0000Z-180307T0000Z/ /O.NEW.KCRP.SC.Y.0021.180307T0600Z-180308T0000Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 254 PM CST Tue Mar 6 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY... The National Weather Service in Corpus Christi has issued a Small Craft Advisory, which is in effect from midnight tonight to 6 PM CST Wednesday. * WINDS...Northeast wind 15 to 20 knots this afternoon restrengthening to 20 to 25 knots tonight. * WAVES/SEAS...Seas 6 to 7 feet this afternoon decreasing to 4 to 6 feet in the evening, then building to 6 to 7 feet later tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ GMZ230-235-070500- /O.NEW.KCRP.SC.Y.0021.180307T0600Z-180307T1800Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 254 PM CST Tue Mar 6 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY... The National Weather Service in Corpus Christi has issued a Small Craft Advisory, which is in effect from midnight tonight to noon CST Wednesday. * WINDS...Northeast winds around 20 knots. * WAVES/SEAS...Bays choppy to occasionally rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$
5 follow-up statements
404 WHUS74 KCRP 062341 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 541 PM CST Tue Mar 6 2018 ...MODERATE TO STRONG NORTHEAST WIND TO DEVELOP AGAIN TONIGHT... .Elevated seas across the offshore waters will continue to taper off this evening. However, strong northerly winds will redevelop late tonight with seas once again to build to hazardous levels. GMZ270-275-070800- /O.EXP.KCRP.SC.Y.0020.000000T0000Z-180307T0000Z/ /O.CON.KCRP.SC.Y.0021.180307T0600Z-180308T0000Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 541 PM CST Tue Mar 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... * WINDS...Northeast wind 15 to 20 knots this afternoon restrengthening to 20 to 25 knots tonight. * WAVES/SEAS...Seas 4 to 6 feet in the evening, then building to 6 to 7 feet later tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ GMZ230-235-070800- /O.CON.KCRP.SC.Y.0021.180307T0600Z-180307T1800Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 541 PM CST Tue Mar 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY... * WINDS...Northeast winds around 20 knots. * WAVES/SEAS...Bays choppy to occasionally rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ GMZ250-255-070800- /O.CON.KCRP.SC.Y.0021.180307T0600Z-180308T0000Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 541 PM CST Tue Mar 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY... * WINDS...Northeast wind 15 to 20 knots this afternoon restrengthening to 20 to 25 knots tonight. * WAVES/SEAS...Seas building to 4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ TC
848 WHUS74 KCRP 070439 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 1039 PM CST Tue Mar 6 2018 ...MODERATE TO STRONG NORTHEAST WIND TO DEVELOP AGAIN TONIGHT... .Strong northerly winds will redevelop late tonight with seas once again to build to hazardous levels. Offshore flow will slowly diminish Wednesday afternoon. GMZ250-255-270-275-071245- /O.CON.KCRP.SC.Y.0021.180307T0600Z-180308T0000Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 1039 PM CST Tue Mar 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST WEDNESDAY... * WINDS...Northeast wind strengthening to 20 to 25 knots tonight. * WAVES/SEAS...Seas building to 6 to 7 feet later tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ GMZ230-235-071245- /O.CON.KCRP.SC.Y.0021.180307T0600Z-180307T1800Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 1039 PM CST Tue Mar 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY... * WINDS...Northeast winds around 20 knots. * WAVES/SEAS...Bays choppy to occasionally rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ TC
408 WHUS74 KCRP 070904 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 304 AM CST Wed Mar 7 2018 ...MODERATE TO STRONG NORTH WIND ACROSS THE GULF WATERS THIS MORNING... .Moderate to strong offshore winds will continue this morning over the Gulf waters of the Middle Texas coast. The offshore flow will slowly diminish to below advisory levels this afternoon. GMZ230-235-071015- /O.CAN.KCRP.SC.Y.0021.000000T0000Z-180307T1800Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 304 AM CST Wed Mar 7 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Corpus Christi has cancelled the Small Craft Advisory. North to northeast winds will range from 15 to 20 knots this morning. Mariners operating in small craft are urged to exercise caution. $$ GMZ250-255-270-275-071800- /O.EXT.KCRP.SC.Y.0021.000000T0000Z-180307T1800Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 304 AM CST Wed Mar 7 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... * WINDS...North to northeast wind 20 to 25 knots this morning decreasing to 15 to 20 knots this afternoon. * WAVES/SEAS...Seas 5 to 7 feet subsiding to 4 to 6 feet this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ TMT
136 WHUS74 KCRP 071554 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 954 AM CST Wed Mar 7 2018 ...MODERATE TO STRONG NORTH WIND ACROSS THE GULF WATERS THIS MORNING... .Moderate to occasionally strong offshore winds will continue this morning over the Gulf waters of the Middle Texas coast. The offshore flow will slowly diminish to below advisory levels this afternoon. GMZ250-255-270-275-071800- /O.CON.KCRP.SC.Y.0021.000000T0000Z-180307T1800Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 954 AM CST Wed Mar 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS...North to northeast wind near 20 knots this morning decreasing to 15 to 20 knots this afternoon. * WAVES/SEAS...Seas 5 to 7 feet subsiding to 4 to 6 feet this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$
718 WHUS74 KCRP 071739 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 1139 AM CST Wed Mar 7 2018 GMZ250-255-270-275-071845- /O.CAN.KCRP.SC.Y.0021.000000T0000Z-180307T1800Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 1139 AM CST Wed Mar 7 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Corpus Christi has cancelled the Small Craft Advisory. Winds and seas have dropped below criteria. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 6, 11:56 AM CST, 2 hours 58 minutes earlier.
Area forecast discussion, Mar 6, 11:56 AM CST, 2 hours 58 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1156 AM CST Tue Mar 6 2018
.DISCUSSION...
Updated for the 18Z Aviation Discussion.
&&
.AVIATION...
Line of showers continues to push farther south, with clearing
already at VCT. Should see diminishing rain at LRD- ALI-CRP in
the next few hours. Chances for thunder continue to diminish
greatly with instability aloft decreasing. CIGs will also continue
to lift with lingering SCT-BKN around 9K+ FT. Winds generally out
of the NE 10-15 KTs, with a more N-ly turn toward VCT this
evening. A surge of high pressure will move through tonight after
03Z, but mainly only increase winds toward the coast, mainly at
CRP.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 68 52 71 49 70 / 70 10 0 0 0
Victoria 71 46 69 43 68 / 40 0 0 0 0
Laredo 68 52 73 51 71 / 20 10 10 0 0
Alice 67 50 72 46 70 / 70 10 0 0 0
Rockport 69 55 70 50 68 / 70 10 0 0 0
Cotulla 70 48 70 45 70 / 20 0 0 0 0
Kingsville 67 52 73 48 71 / 70 20 10 0 0
Navy Corpus 68 58 71 54 69 / 70 10 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 3 PM CST this afternoon For the
following zones: Coastal waters from Baffin Bay to Port
Aransas out 20 NM...Coastal waters from Port Aransas to
Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
to Port Aransas from 20 to 60 NM...Waters from Port Aransas
to Matagorda Ship Channel from 20 to 60 NM.
Small Craft Advisory until noon CST today For the following
zones: Bays and Waterways from Baffin Bay to Port Aransas...
Bays and Waterways from Port Aransas to Port O'Connor.
&&
CB/85...AVIATIONHazardous weather outlook, Mar 6, 5:09 AM CST, 9 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 509 AM CST Tue Mar 6 2018 TXZ229>234-239>247-071115- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 509 AM CST Tue Mar 6 2018 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight A slight chance of thunderstorms this morning. Severe weather is not anticipated at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-071115- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 509 AM CST Tue Mar 6 2018 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Small Craft Advisory for the Bays until Noon and the Middle Texas Coastal Waters until 3 PM CST. Small Craft Advisory conditions expected again tonight. A chance of thunderstorms. Severe weather is not anticipated at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Small craft advisory conditions may occur over the offshore Gulf Waters Saturday and again on Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. TE/TB
In the hours before
Special weather statement, Mar 6, 8:56 AM CST, 5 hours 58 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
856 AM CST TUE MAR 6 2018
TXZ246-061530-
Refugio-
856 AM CST TUE MAR 6 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL REFUGIO COUNTY...
At 855 AM CST, a strong thunderstorm was located over Quintana, or
near Refugio, moving east at 30 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Quintana.
LAT...LON 2828 9712 2826 9712 2825 9713 2824 9721
2836 9724 2848 9699 2830 9693
TIME...MOT...LOC 1455Z 253DEG 25KT 2832 9716
87Special weather statement, Mar 6, 9:22 AM CST, 5 hours 32 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
922 AM CST TUE MAR 6 2018
TXZ246-247-061545-
Calhoun-Refugio-
922 AM CST TUE MAR 6 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CALHOUN AND EAST CENTRAL
REFUGIO COUNTIES...
At 922 AM CST, a strong thunderstorm was located near Tivoli, or 12
miles west of Seadrift, moving east at 40 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Seadrift, Tivoli, Long Mott and Austwell.
LAT...LON 2835 9658 2831 9679 2832 9679 2830 9693
2842 9697 2855 9668
TIME...MOT...LOC 1522Z 255DEG 34KT 2837 9691
87The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 5:38 AM CST | Special Weather Statement | CRP | Refugio | 67 min |
| Mar 6, 6:39 AM CST | Special Weather Statement | CRP | Jim Wells | 66 min |
| Mar 6, 7:07 AM CST | Special Weather Statement | CRP | Jim Wells | 38 min |
| Mar 6, 7:21 AM CST | Special Weather Statement | CRP | San Patricio | 24 min |
| Mar 6, 7:41 AM CST | Special Weather Statement | CRP | Webb | 49 min |
| Mar 6, 8:08 AM CST | Special Weather Statement | CRP | Aransas | 52 min |
| Mar 6, 8:35 AM CST | Special Weather Statement | CRP | Jim Wells | 25 min |
| Mar 6, 8:56 AM CST | Special Weather Statement | CRP | Refugio | 34 min |
| Mar 6, 9:22 AM CST | Special Weather Statement | CRP | Calhoun | 23 min |
Nearby
Small Craft Advisories in Texas, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.